Laminar Flow in a Porous Tube

[+] Author and Article Information
R. M. Terrill

Department of Applied Mathematics & Theoretical Physics, The University of Liverpool, Liverpool, England

J. Fluids Eng 105(3), 303-307 (Sep 01, 1983) (5 pages) doi:10.1115/1.3240992 History: Received May 24, 1982; Online October 26, 2009


It is shown that an axisymmetric solution of the Navier-Stokes equations can be obtained for potential flow superimposed on Poiseuille flow. The result is used here to obtain a fully developed solution for flow in a porous pipe with variable suction or injection and to show how to obtain the suction distribution needed to change a specified axial velocity distribution at one cross-section to a specified axial velocity distribution at another cross-section.

Copyright © 1983 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In